If all my thoughts revolve around the fear of

For several years, the man recipe takes tablets-free sleep to come at night to rest. When the drugs run out, he’s bad: He suffers a seizure, he loses consciousness. In the clinic in Hong Kong, the Doctors diagnose that he is suffering from withdrawal symptoms.

During the hospital stay, it is striking that the man’s paranoid thoughts are. His heart is racing, he is short of breath and shaky. He transferred to the psychiatry. There, the Doctors come to the conclusion that the Patient has an acute and transient psychotic disorder. After he receives two medications – risperidone and Citalopram – resolve the symptoms quickly. He is released from the hospital, after a while, he can stop taking the medication.

Four months later, he is recorded, however, again with psychotic symptoms and anxiety in the clinic. Again, he gets to risperidone and Citalopram and is recovering. Two weeks later, he leaves the clinic. The medications he now takes permanently, reports the Doctors in the journal “East Asian Archives of Psychiatry”.

A good half a year passes, until it goes back to the patient so badly that he searches the hospital for help. He hears voices and feels observed. His heart races, he sweats, trembles, is short of breath and he is quickly exhausted. The 53-Year-old has an anxiety disorder, my Doctors. You prescribe him a so-called benzodiazepine, the calming and anxiety, and acts as expectorant.

On the third day in the clinic, he will pass out

But this Time, his condition was not improving. On the third day in the clinic, he is in the toilet passed out. He quickly comes back to himself.

The Doctors take a look at once more exactly how to do it to the man. He is not timid, but is sweating and is short of breath. His heart races, his blood pressure is low and his blood oxygen is not enough.

In breathing, there seems to be no problems. An electrocardiogram of the heart shows a so-called sinus tachycardia and a right bundle branch block, so a disorder in the conduction of electrical signals through the heart.

A blood test reveals that the Troponin value is elevated, which suggests a heart attack. Similarly, the so-called lactate dehydrogenase, which can also indicate a heart attack is increased. In addition, more white blood cells in the blood than normal. Further investigation revealed that the blood acidifies. The liver is working normally.

A computer tomography (CT) of the head and a chest x-Ray are unremarkable. A CT acquisition with contrast medium, however, shows that the man has a pulmonary embolism: A blood clot clogs a pulmonary artery.

The right heart half, which had to work the blood through the pulmonary vessels is pumping, and by the embolism against a greater resistance, has dilated. The ECG observed right bundle branch block fits to this finding.

The Doctors start with a so-called lysis therapy: they give the patients drugs to dissolve the blood clot. In addition, he receives Heparin to prevent clotting of the blood. Citalopram and risperidone put you first.

Earlier diagnoses foggy the image

Three days later, his left leg swells, it is warm and hurts. By ultrasound, the Doctors discover a so-called deep vein thrombosis, so another clot. You give him again a coagulation-inflammatory drug, so that this clot dissolves.

Unfortunately, the Patient is still on the mend. He suffers cardiac arrest and must be resuscitated. The doctors implant him a pacemaker.

On the advice of the hospital, the man again gets a drug that is intended to promote his sleep, and his anxiety to reduce.

In the following two weeks he recovered so that he can finally lease the clinic course. He goes regularly to control appointments in the psychiatry. Neither the anxiety nor the psychotic symptoms occur again.

The Doctors write that his last Episode in retrospect, clearly from the previous difference. You would therefore are more likely to notice that, this time, not a mental, but a physical cause behind the complaints was the previous diagnoses, but would have distracted from it.

May be the first seizure of the patient, he fainted was due to a pulmonary embolism. This, however, in hindsight, not more clear.